EconPapers    
Economics at your fingertips  
 

Unanimity, anonymity, and infinite population

Sususmu Cato ()

Journal of Mathematical Economics, 2017, vol. 71, issue C, 28-35

Abstract: This paper is concerned with the implications of unanimity and anonymity for the Arrovian social choice theory when population is infinite. Contrary to the finite population case, various unanimity and anonymity axioms can be formulated. We show a tension between unanimity and anonymity by providing possibility and impossibility results. We also examine the case in which social preferences are allowed to be quasi-transitive.

Keywords: Social choice; Arrow’s impossibility theorem; Unanimity; Anonymity; Ultrafilter (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406817300459
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:71:y:2017:i:c:p:28-35

DOI: 10.1016/j.jmateco.2017.02.002

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:71:y:2017:i:c:p:28-35